Can Antibiotics Effect The Depo Provera Shot?

Question

Asked by toni

Can Antibiotics Effect The Depo Provera Shot?

Can antibiotics affect the Depo-Provera shot? I was on antibiotics for five days for a cold I had. I am on the Depo shot for birth control. How long do I need to use a back-up method of birth control?

Answer

Hi Toni

I am not a doctor and can't diagnose you here, so this is definitely a question to ask of your doctor or gynecologist.

Here is some information from the Family Planning Council of Pennsylvania:

Do antibiotics affect the pill?

Certain antibiotics can stop the pill from working properly. This can increase your chance of getting pregnant.

Use a back up method, like condoms (male or female), or do not have vaginal sex, while taking the antibiotic and a week after finishing the antibiotics.

I realize hits information is just for the pill, but because antibiotics can affect it, I would be concerned that it might affect other forms of birth control. My best suggestion is to contact your doctor or pharmacist with your question.

Best of luck and let us know what you find out,

MM

Top Ten Sexual Health Resources

Five Steps to a Healthier Sex Life

Women's Sexual Health Quiz

Answered by Merely Me